Aa
A
A
A
Close
Liver Disorders Community
4.5k Members
Avatar universal

Extremely elevated LFT results 50 X ULN

I was recently admitted to the hospital for five days of blood testing. I saw my doctor for symptoms of dark urine, light stool and a slight jaundiced appearance. Blood work showed most values normal except ALT 1922, AST 1468 and bilirubin 10.5 at their highest values. Ferritin was 2420 at it's worst. The most recent normal blood test from three months ago show these numbers at ALT 18, AST 25, and Bilirubin at 0.9.
My latest round of blood work shows some relief, ALT 1610, AST 935, and bilirubin 5.5.
CT showed no tumors and clear lungs. Almost nothing to report. I thing there is some liver swelling.
A biopsy was performed and shows some significant liver damage.
My Hepatoligist has been testing for everything. He is coming up with "drug induced liver injury". I appreciate that he is a great doctor and is really trying to help but, I can't help feeling that this diagnosis is the medical equivalent of "I don't know."
I am grateful these numbers are going in the right direction but we still can not find a cause.
I am 42, ex-smoker, moderate drinker. I am in good overall health. I take NO prescriptions and NO over the counter drugs. I am active and have been attending physical therapy for a spinal fusion (March 2015). Along with PT, I regularly walk 3+ miles per day. I have psoriasis since my teens and have been beating it with vitamin C, D3, K2 and a Curcumin supplement for the last few months along with healthier eating habits.
I am also an Invisalign dental brace user for just over a year.
The doctor advised stopping the supplements, which I did two weeks ago. My psoriasis has flared up terribly and I miss my supplements!
Part of the real mystery is that I have had such few symptoms. I would admit to a slight discomfort in my abdomen and mild constipation (day or two between BM's). I certainly would not say that I have any pain. I am over 40 and have aches and pains, I can easily associate pains and fatigue to my bad back, my bad shoulders, and my bad knees. (20 yrs as a residential framing carpenter is rough on the body).
Any insights or theories would be graciously welcomed!
3 Responses
Avatar universal
COMMUNITY LEADER
I thing that eliminating the supplements for a period of time will at least help the doctor reduce their differential diagnosis list. Even though your supplements look benign enough, you can never be sure what is actually in the bottle. There have been many reports of unscrupulous vendors using cheap and dangerous ingredients, just to make a buck.

Also, did you get the pathology report from the liver biopsy? These are very informative and the pathologist will typically include his own differential diagnosis as well. Plus the pattern of injury and histopathology can provide us clues as well. Whether this injury is focused on the periportal regions, sinusiods or centralobular points to various etiologies.
Avatar universal
I do not have the pathology report yet. I have an appointment tomorrow with the doc.
Thanks for your reply.
Avatar universal
I have an appointment today. I will ask for the report. Thank you for your reply.
As far as the supplements, I am wondering if same supplements from a different source would be considered "safe" or not. I do not want to poison myself. I just wish I knew the real culprit.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem